Alert archive / North Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 34, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 7, 2025, 5:12 PM EDT for Pender County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2025, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 7, 2025, 6:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pender County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:40 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 7, 3:40 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 340 PM EDT Sat Jun 7 2025 .SYNOPSIS... Enhanced shower and thunderstorm activity will continue through next week as a series of disturbances pass across the region, with a strong cold front reaching the coast before stalling during the middle of next week. Thunderstorms are possible throughout the week; some may be severe, especially late today and again Sunday afternoon. The biggest threats are damaging winds with hail possible especially Sunday. && .NEAR TERM /THROUGH SUNDAY/... Zonal background mid-upper flow and weak shortwave ridging amidst mostly sunny skies and southwesterly low-level flow have permitted an unseasonably hot and humid day across the region. However, subsidence and dry air due to the ridging have kept convection largely at bay, except for brief showers and an isolated thunderstorm along the sea breeze. With that said, as another subtle shortwave trough is presently crossing North Carolina, somewhat more agitated cumulus is evident across northwestern portions of the forecast area, with widely scattered showers noted on radar. As this draws nearer to the coast, it is possible that the overlap of slightly better forcing and convergence along the sea breeze may be enough to get thunderstorms developing, which would have the potential to become severe (with damaging winds) late this afternoon and evening. However, this carries low to moderate confidence, with it also quite possible that mainly short-lived showers continue to pop up and wane as they have been so far this afternoon due to the forcing being so weak this far south. Tonight carries lower than normal confidence as its outcome will depend on the evolution of whatever develops this evening and the outcome of an upstream severe convective system crossing Alabama at this hour. Although nocturnal cooling will result in waning instability, dew points in the 70s and steady southwest winds will keep a supply of moderate instability in play through the night with MUCAPE in the 1500-2500 J/kg range while effective shear holds around 30-40 kts. Thus, if enough lift can get a storm going, the potential for severe wind gusts is there. The complication arises from whether an evening storm can produce an outflow boundary which could force additional storms to develop overnight. Otherwise, if the passing shortwave is unable to produce any storms this evening, then subsidence in its wake should keep the region mainly dry overnight until outflow from the aforementioned convective system over Alabama makes it into the area later in the night, which may bring strong storms with it. On Sunday, the outcome of any morning convection will determine whether new activity blossoms in the afternoon, or if morning clouds and rain will stifle development and make for a mainly dry afternoon. With that said, guidance indicates a robust shortwave arriving late in the day which should manage to force new storms, so long as enough instability develops behind whatever might occur in the morning. If no activity occurs in the morning, then more instability would be available for storms later in the day, which would be capable of producing severe wind gusts and possibly small hail. Overnight lows in the low-mid 70s will be limited by warm dew points, steady southwest winds, and debris cloudiness from upstream convection overspreading the area. Daytime highs on Sunday will depend on the extent of morning clouds and showers/storms and how quickly they exit/dissipate. Thus, although highs in the low 90s are forecast away from the coast, these may be too high. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... The forecast area will be impacted by a two mid-level shortwaves as a 500 mb low rotates across the Great Lakes Sunday night through Tuesday. Thunderstorms that develop to our west Sunday will push east and likely impact the area into the evening hours. SPC continues to paint the area under a slight risk (2 of 5) through Sunday night, as instability and shear will be supportive of strong to severe storms. We should see a lull in convection late Sunday night into Monday afternoon, then potential ramps back up ahead of the next shortwave trough slated for Monday evening. Temps will run a little above climo through the period due to persistent Bermuda high offshore. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Embedded, subtle shortwaves in the SW flow aloft will aid in scattered to numerous showers/tstms on Tuesday, likely peaking during the late afternoon and early evening. The third shortwave of the week, as resolved by the models, looks to move overhead Wednesday afternoon. Potential for shower/tstm activity should increase ahead of this feature, as a moderately unstable airmass will remain in place. Should finally see convective activity decrease late in the week as low-amplitude mid-level ridging sets up over the SE CONUS. High temps around 90 Tue-Wed will warm a couple of degrees Thu-Sat due to the ridging aloft. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR is expected to dominate the period, except if a thunderstorm happens to move over a terminal, which generally carries low confidence through the period. At this point, the best chances (low to moderate confidence) for a passing storm is at KILM through this afternoon, while the Myrtles have lower confidence, but anything that develops would occur mainly this evening and be quick-hitting. Additional showers or storms may impact the inland terminals during the latter half of the overnight into early tomorrow morning as a decaying complex of storms pushes east from upstate South Carolina. However, confidence remains on the low side as to whether this will survive to the inland terminals and especially to the coast. Tomorrow, the outcome of the decaying complex of storms will determine whether additional activity could get going along the sea breeze before 18Z or if new development would hold off until later in the day. Extended Outlook...Brief restrictions are possible in afternoon/evening thunderstorms late Sunday through Thursday, along with a chance of overnight/morning fog and stratus Sunday night. Strong storms are possible on Sunday and Monday. && .MARINE... Through Sunday... Steady southwesterly winds will continue through the period with speeds of 15-20 kts and gusts up to 25 kts. Wave heights generally in the 2-4 ft range may see some 5 ft waves at times during the late afternoon and evening, mainly in 10-20 nmi offshore portions of the coastal water zones. South- southwesterly wind waves with a period of around 5 seconds will be the primary contributor to the wave heights, with a weak 1 ft ESErly swell with a period of 9 sec continuing. Pop-up showers will remain possible along the sea breeze through this evening and again tomorrow, with one or more waves of thunderstorms possible. One wave may affect the waters east of Cape Fear this evening if storms can organize on land, another wave may arrive after sunrise tomorrow morning across most or all of the waters, and one more may develop late in the afternoon or evening tomorrow. The potential late afternoon and evening rounds of storms could be strong to severe with wind gusts of 50 kts or greater. Sunday night through Thursday...Bermuda high pressure will be a persistent feature through the period, resulting in predominantly SSW flow varying between 10-20 kts. Showers and thunderstorms will be scattered to numerous, particularly during periods Sunday night through late Wednesday, as a series of shortwave disturbances move overhead in SW flow aloft. Seas will average 3-4 ft Sunday night through Tuesday, then subsiding to 2-3 ft by Thursday. Winds and seas will be higher in and near showers and thunderstorms, which will be numerous at times. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...ABW SHORT TERM...CRM LONG TERM...CRM AVIATION...ABW MARINE...ABW/CRM
Hazardous weather outlook, Jun 7, 3:43 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 343 PM EDT Sat Jun 7 2025 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-056-058- 059-081945- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 343 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Isolated to scattered severe weather is possible late this afternoon thru tonight, with damaging winds being the main threat. Heat indices will be around 100F today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered severe weather is possible Sunday, with damaging winds and large hail being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-081945- Coastal Pender-Coastal New Hanover- 343 PM EDT Sat Jun 7 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Isolated to scattered severe weather is possible late this afternoon thru tonight, with damaging winds being the main threat. Heat indices will be around 100F today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered severe weather is possible Sunday, with damaging winds and large hail being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-081945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 343 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Isolated to scattered severe weather is possible late this afternoon into tonight, with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered severe weather is possible Sunday, with damaging winds and large hail being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-081945- Coastal Brunswick-Coastal Horry- 343 PM EDT Sat Jun 7 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Isolated to scattered severe weather is possible late this afternoon into tonight, with damaging winds being the main threat. Heat indices will near 100F today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered severe weather is possible Sunday, with damaging winds and large hail being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ABW
In the hours before
Special weather statement, Jun 7, 4:25 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
425 PM EDT Sat Jun 7 2025
NCZ087-096-072100-
Robeson NC-Bladen NC-
425 PM EDT Sat Jun 7 2025
...THUNDERSTORMS WILL BRING GUSTY WINDS ACROSS EASTERN ROBESON AND
CENTRAL BLADEN COUNTIES...
At 424 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of White Lake to just west of
Bladenboro. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elizabethtown, Bladenboro, Ruskin, Abbottsburg, Lisbon, Butters,
Lagoon, White Lake, and Dublin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3481 7845 3479 7844 3475 7839 3473 7839
3472 7838 3470 7837 3469 7835 3468 7835
3467 7832 3465 7832 3464 7831 3463 7832
3460 7830 3450 7852 3454 7902 3482 7848
TIME...MOT...LOC 2024Z 271DEG 27KT 3474 7849 3456 7888
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Jun 7, 4:49 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington NC
449 PM EDT Sat Jun 7 2025
NCZ105-072115-
Inland Pender NC-
449 PM EDT Sat Jun 7 2025
...THUNDERSTORMS WILL BRING GUSTY WINDS ACROSS NORTHWESTERN PENDER
COUNTY...
At 449 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rose Hill to near Harrells. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Penderlea, Willard, and Watha.
This includes Interstate 40 between mile markers 388 and 393.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3472 7799 3471 7798 3472 7796 3472 7789
3464 7790 3464 7818 3468 7816 3471 7811
3472 7811 3472 7805 3473 7801
TIME...MOT...LOC 2049Z 259DEG 30KT 3480 7811 3474 7829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:25 PM EDT | Special Weather Statement | ILM | Bladen | 35 min |
| Jun 7, 4:49 PM EDT | Special Weather Statement | ILM | Pender | 26 min |
| Jun 7, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 32 min |
| Jun 7, 6:33 PM EDT | Special Weather Statement | ILM | Pender | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.